Georgia, 2014Heavy Rain in Georgia, August 3 to 4, 2014
August 3 to 4, 2014 · NWS JAX · 2 events in 1 county or zone
Surface low pressure formed offshore of Florida eastern seaboard with a deep upper level long wave trough upstream from the Great Lakes southward to the LA Gulf Coast. 5 inches reported.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Surface low pressure formed offshore of Florida eastern seaboard with a deep upper level long wave trough upstream from the Great Lakes southward to the LA Gulf Coast. Onshore flow brought waves of locally heavy rainfall to the coast, with daily rainfall amounts of from 1.5 to near 3.5 inches reported.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Aug 3, 1:32 PM EST, 1 hour 28 minutes earlier.
Area forecast discussion, Aug 3, 1:32 PM EST, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
232 PM EDT SUN AUG 3 2014
.SHORT TERM /THROUGH TUESDAY/...
SCATTERED SHWRS ARE DEVELOPING EARLY THIS AFTN WITH MID/UPPER LEVEL
TROUGHING TO THE WEST AND SURFACE TROUGHING TO THE SOUTH AND EAST.
DEEP TROPICAL MOISTURE WILL PREVAIL TNGT/MONDAY AS SURFACE TROUGHING
MOVES NORTH ALONG THE OFFSHORE WATERS. NAM IS MOST ROBUST SHOWING A
CLOSED LOW DEVELOPING TNGT OFF THE NE FL COAST. GIVEN CURRENT TRENDS
WILL LEAN TOWARD THE MORE OPEN ECMWF/GFS FOR THE TROUGH/LOW. WILL
PEAK POPS AT HIGH END SCATTERED OVER LAND AREAS LATE THIS AFTN
INTO THIS EVENING...WITH PERIODS OF MORE NUMEROUS ACTIVITY OFFSHORE
CLOSER TO THE GULF STREAM. MOST PRECIP WILL DIMINISH BY THE
OVERNIGHT...WITH ISOLATED/SCATTERED SHWRS CLOSE TO THE COAST.
THE TROUGH/LOW WILL MOVE TO THE NORTH MONDAY...EXITING TO THE NE
LATE IN THE AFTN. ABUNDANT MOISTURE WILL REMAIN ACROSS THE AREA
YIELDING ANOTHER ROUND OF SHWRS/TSTMS MONDAY AFTN. WILL USE ABOVE
AVERAGE POPS IN THE HIGH END SCATTERED CATEGORY. TEMPERATURES TNGT
AND MONDAY WILL REMAIN WITHIN A COUPLE DEGREES OF NORMAL.
MID/UPPER TROUGH SWINGS ACROSS THE AREA ON TUESDAY AND WILL COMBINE
WITH A MOIST AND UNSTABLE W TO SW FLOW TO PRODUCE SCATTERED MAINLY
AFTERNOON AND EARLY EVENING STORMS. SLIGHTLY DRIER AIR MAKES IT INTO
SE GA BUT PW STILL CLOSE TO 2 INCHES ACROSS NE FL. HAVE GONE WITH
HIGH END SCATTERED POPS FOR NE FL AND SCATTERED FOR SE GA. SOME
STORMS MAY BE STRONG DUE TO THE INSTABILITY AND ADDED LIFT FROM
THE TROUGH.
.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
THROUGH THURSDAY...PRECIPITATION CHANCES ARE REDUCED TO NEAR
SEASONAL NORMALS WITH WIDELY SCATTERED SHOWERS AND THUNDERSTORMS. AS
WE GO INTO THE WEEKEND...THE ECMWF/GFS SOLUTIONS DIFFER
CONSIDERABLY. ECMWF KEEPS A STRONGHOLD OF HIGH PRESSURE OVER
FLORIDA. THE GFS KEEPS MEAN TROF ACROSS THE NE US SEABOARD INTO THE
SE CONUS. HAVE LOW CONFIDENCE WITH THE DEPARTING SOLUTIONS.
HENCE...HAVE KEEP SEASONAL AND CLIMATOLOGICAL CHANCES OF POPS DURING
THE WEEKEND WITH SOME INCREASE IN MOISTURE WITH 30 TO 40 PERCENT
CHANCES PAINTED FOR NEXT WEEKEND.
&&
.AVIATION...
LOW END VFR TO MVFR CONDITIONS WILL PREVAIL INTO THIS EVENING WITH
SCATTERED/NUMEROUS SHWRS/TSTMS. WILL USE VCTS WITH TEMPO TS FOR MOST
SITES 20-24Z. EXPECT PREVAILING VFR FROM MID EVENING INTO MONDAY
AFTN. PATCHY FOG WILL BE POSSIBLE IN AREAS RECEIVING MORE SIGNIFICANT
RAINFALL THIS AFTN. WITH THE GREATEST RISK OF THIS LIKELY INLAND...WILL
USE MVFR FOR GNV 10-13Z FOR NOW.
&&
.MARINE...
ONSHORE FLOW WILL CONTINUE TNGT AS A WAVE OF LOW PRESSURE APPROACHES
FROM THE SOUTH. AS THIS WAVE EXITS TO THE NORTH MONDAY...WINDS WILL
SHIFT OFFSHORE FOR THE REMAINDER OF THE WEEK. SEAS WILL REMAIN
SOMEWHAT ELEVATED THROUGH EARLY IN THE WEEK WITH EASTERLY SWELL...WITH
SEAS PEAKING AT CAUTION OFFSHORE MONDAY NIGHT/TUESDAY. SEAS WILL
SUBSIDE FOR MID/LATE IN THE WEEK WITH OFFSHORE FLOW. NUMEROUS
SHWRS/TSTMS WILL PREVAIL TNGT WITH PRECIP COVERAGE DECREASING
MONDAY/TUESDAY...WITH ISOLATED COVERAGE FOR MID/LATE WEEK,
RIP CURRENTS: MODERATE RISK THROUGH MONDAY WITH ELEVATED EASTERLY
SWELL.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 73 92 72 93 / 40 50 50 40
SSI 75 86 76 89 / 40 40 40 40
JAX 74 90 73 91 / 50 50 50 50
SGJ 75 89 76 90 / 50 50 50 50
GNV 72 92 72 91 / 40 50 50 50
OCF 72 92 73 91 / 40 50 50 50
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&
ALLEN/PETERSON/MCALLISTER
Hazardous weather outlook, Aug 3, 1:25 PM EST, 1 hour 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
225 PM EDT SUN AUG 3 2014
AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-041000-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-
ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON-
SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS-
GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON-
APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-
COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
225 PM EDT SUN AUG 3 2014
...MODERATE RISK OF RIP CURRENTS TODAY AND MONDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST
GEORGIA AND THE ADJACENT COASTAL WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
SCATTERED SHOWERS AND THUNDERSTORMS WILL PREVAIL INTO EARLY THIS
EVENING. ORGANIZED STRONG TO SEVERE THUNDERSTORMS ARE NOT EXPECTED.
ISOLATED STRONG STORMS WILL BE POSSIBLE...WITH GUSTY WINDS AND
LOCALLY HEAVY RAINFALL THE MAIN THREATS.
A MODERATE RISK OF RIP CURRENTS WILL PREVAIL AT AREA BEACHES.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
ISOLATED STRONG STORMS ARE POSSIBLE MONDAY AND TUESDAY WITH GUSTY
WINDS AND HAIL BEING THE PROMINENT THREATS IN THE AFTERNOON AND
EVENING.
THERE WILL ALSO BE AN INCREASED RISK OF RIP CURRENTS THIS WEEK AS
TROPICAL SYSTEM BERTHA PASSES WELL OFFSHORE OF THE LOCAL WATERS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
Heavy Rain, Camden
- When
- August 3, 3:00 PM EST to August 4, 3:00 PM EST
- Where
- Camden County, 4.8 mi E of St Marys Arpt
- Reported by
- Other Federal Agency
- Coordinates
- 30.760, -81.470
Rainfall of 3.38 was measured at the USGS data site at Sea Camp Dock on Cumberland Island.
Heavy Rain, Camden
- When
- August 3, 3:00 PM EST to August 4, 3:00 PM EST
- Where
- Camden County, 9.54 mi ENE of Harriets Bluff
- Reported by
- Other Federal Agency
- Coordinates
- 30.920, -81.430
Rainfall of 3.25 was measured in 24 hours at the Federal RAWS station near High Point.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Lightning Strike in Wisconsin, August 3, 20142 deaths · 1 in hail · 5 events
- Flash Flooding in New York, August 3, 2014$645,000 · 10 events
- Tornado and Flash Flooding in Nevada, August 3 to 5, 2014$174,000 · EF0 · 16 events
- Damaging Winds and Heavy Rain in Arizona, August 3, 20142 injured · $100,000 · 65 kt wind · 5 events
- Flash Flood in New Mexico, August 3, 2014$100,000 · 1 event
- Flash Flooding in California, August 3, 2014$60,000 · 2 events
- Flooding in Pennsylvania, August 3, 2014$42,000 · 5 events
- Hail and Damaging Winds in Mississippi, August 3 to 4, 2014$19,000 · 1 in hail · 13 events
- Lightning Strike in North Carolina, August 3, 2014$30,000 · 1 event
- Damaging Wind in Arizona, August 3, 2014$30,000 · 60 kt wind · 1 event
- Hail and Damaging Winds in Montana, August 3 to 5, 201457 kt wind · 10 events
- Hail in Montana, August 3, 20141.75 in hail · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 536750, 536751.